Alert archive / California / Freeze Warnings in 2007
Freeze Warning 7, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this freeze warning at Dec 11, 2007, 1:58 PM PST for Marin County, Napa County, Sonoma County, California. It took effect at Dec 12, 2007, 12:00 AM PST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2007, 1:58 PM PST (21:58 UTC)
- In effect from
- Dec 12, 2007, 12:00 AM PST
- Expired
- Dec 12, 2007, 4:13 AM PST
- In force
- 4 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Marin County, CA, Napa County, CA, Sonoma County, CA
The radar
The Sacramento radar (KDAX), 88 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 10.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2802 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMTR 112158 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 158 PM PST TUE DEC 11 2007 ...COLD TEMPERATURES EXPECTED ACROSS NORTH BAY INTERIOR VALLEYS TONIGHT... .A COLD DRY AIRMASS WILL CONTINUE TO SETTLE OVER THE NORTH BAY REGION TONIGHT WITH MOSTLY CLEAR SKIES AND LIGHT WINDS. AS A RESULT...MANY LOCATIONS IN THE NORTH BAY WILL DROP BELOW FREEZING FOR A FEW HOURS. CAZ506-120500- /O.NEW.KMTR.FZ.W.0007.071212T0800Z-071212T1500Z/ NORTH BAY INTERIOR VALLEYS- 158 PM PST TUE DEC 11 2007 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM PST WEDNESDAY. THE COMBINATION OF LIGHT WINDS AND MOSTLY CLEAR SKIES WILL HELP TO PRODUCE EXCELLENT RADIATIONAL COOLING CONDITIONS OVER THE NORTH BAY VALLEYS TONIGHT. MANY LOCATIONS IN NAPA AND SONOMA VALLEYS WILL DROP TO NEAR FREEZING OVERNIGHT WITH THE MOST PROTECTED VALLEYS LOWERING TO THE MIDDLE AND UPPER 20S. IN ADDITION TO THE COLD OVERNIGHT TEMPERATURES...PATCHY FROST WILL BE POSSIBLE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE CROPS AND VULNERABLE ANIMALS SHOULD BE KEPT INDOORS IN A BARN OR SIMILAR STRUCTURE. $$ MEHLE
2 follow-up statements
000 WWUS76 KMTR 120432 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 832 PM PST TUE DEC 11 2007 ...COLD TEMPERATURES EXPECTED ACROSS NORTH BAY INTERIOR VALLEYS TONIGHT... .A COLD DRY AIRMASS WILL CONTINUE TO SETTLE OVER THE NORTH BAY REGION TONIGHT WITH MOSTLY CLEAR SKIES AND LIGHT WINDS. AS A RESULT...MANY LOCATIONS IN THE NORTH BAY WILL DROP BELOW FREEZING FOR SEVERAL HOURS. CAZ506-121500- /O.CON.KMTR.FZ.W.0007.071212T0800Z-071212T1500Z/ NORTH BAY INTERIOR VALLEYS- 832 PM PST TUE DEC 11 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM PST WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM PST WEDNESDAY. THE COMBINATION OF LIGHT WINDS AND MOSTLY CLEAR SKIES WILL HELP TO PRODUCE EXCELLENT RADIATIONAL COOLING CONDITIONS OVER THE NORTH BAY VALLEYS TONIGHT. MANY LOCATIONS IN NAPA AND SONOMA VALLEYS WILL DROP TO NEAR FREEZING OVERNIGHT WITH THE MOST PROTECTED VALLEYS LOWERING TO THE MIDDLE AND UPPER 20S. IN ADDITION TO THE COLD OVERNIGHT TEMPERATURES...PATCHY FROST WILL BE POSSIBLE. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE CROPS AND VULNERABLE ANIMALS SHOULD BE KEPT INDOORS IN A BARN OR SIMILAR STRUCTURE. $$ MEHLE/STROBIN
000 WWUS76 KMTR 121213 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 413 AM PST WED DEC 12 2007 ...FREEZE WARNING CANCELLED FOR THE NORTH BAY VALLEYS... .HIGH CLOUDS HAVE SPREAD OVER THE NORTH BAY OVERNIGHT AND ARE KEEPING TEMPERATURES FROM DROPPING AS LOW AS EXPECTED. THEREFORE THE FREEZE WARNING HAS BEEN CANCELLED. CAZ506-121315- /O.CAN.KMTR.FZ.W.0007.000000T0000Z-071212T1500Z/ NORTH BAY INTERIOR VALLEYS- 413 AM PST WED DEC 12 2007 ...FREEZE WARNING IS CANCELLED FOR THE NORTH BAY INTERIOR VALLEYS... THE NATIONAL WEATHER SERVICE IN MONTEREY HAS CANCELLED THE FREEZE WARNING FOR THE NORTH BAY VALLEYS. TEMPERATURES WILL HOLD STEADY IN THE LOWER 30S THROUGH SUNRISE. THEREFORE THE FREEZE WARNING HAS BEEN CANCELLED. $$ DYKEMA
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this freeze warning went out at Dec 11, 10:00 AM PST, 3 hours 58 minutes earlier.
Area forecast discussion, Dec 11, 10:00 AM PST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
1000 AM PST TUE DEC 11 2007
UPDATED AVIATION
.DISCUSSION...IT IS A WINDY MORNING ACROSS THE BAY AREA AS WINDS ARE
STILL RIPPING THROUGH THE HIGHER HILLS OF THE EAST AND NORTH BAY.
HIGH PRESSURE THAT BUILT OVER NORCAL AND THE GREAT BASIN LAST NIGHT
IS STILL HOLDING STRONG THIS MORNING AS NOTED BY THE DECENT OFFSHORE
GRADIENT (SFO-WMC APPROX 9MB). AS A RESULT STRONG GUSTY WINDS
CONTINUE. AS OF 8AM SOME OF THE HIGHER GUSTS NOTED FROM LAST NIGHT
INCLUDED...MT DIABLO 71 MPH...CDF PORTABLE RAWS 60 MPH...POVERTY 56
MPH AND LOS VAQUEROS 46 MPH.
IN ADDITION TO THE STRONG WINDS THIS MORNING...TEMPERATURES ARE
DRASTICALLY WARMER AND HUMIDITIES ARE MUCH LESS THAN YESTERDAY AT
THIS TIME. IN FACT...SANTA ROSA IS 21 DEGREES WARMER AND ALMOST
80% DRIER. MANY OTHER LOCATIONS ARE NOT AS DRAMATIC...BUT WARMER
AND DRIER NONE THE LESS.
FOR THE REST OF THE MORNING INTO THE AFTERNOON...EXPECT WINDS TO
DROP OFF RATHER ABRUPTLY. WILL LET ADV EXPIRE AT 17Z...ONLY THE
HIGHEST PEAKS ABOVE 2000FT WILL SEE STRONG WINDS AFTER 17Z. SINCE
TEMPS ARE STARTING WARMER THAN YESTERDAY...MAX TEMPS TODAY SHOULD BE
SIMILAR OR SLIGHTLY WARMER THAN YESTERDAY/S READINGS.
THE BIG QUESTION TONIGHT WILL BE HOW COLD DOES IT GET? CURRENT
FORECAST HAS PRETTY COLD TEMPS OVER THE NORTH BAY VALLEY AND CHILLY
TEMPS AROUND SF METRO. INITIAL THINKING IS THAT ENOUGH LOCATIONS IN
THE NORTH BAY VALLEYS WILL BE CLOSE TO 28 DEGREES THAT A FREEZE
WARNING MAY BE WARRANTED. MOSTLY CLEAR SKIES AND LIGHT WINDS WILL
ALLOW FOR EXCELLENT RADIATIONAL COOLING CONDITIONS. AS FOR THE SF
METRO...TEMPS WILL BE CLOSE TO FROST ADV...BUT MAY NOT BE
WIDESPREAD ENOUGH TO WARRANT ONE. BOTH OF THESE HIGHLIGHTS WILL BE
RE-VISITED BEFORE THE AFTERNOON FORECAST.
OTHERWISE...INITIAL LOOK AT THE EXTEND APPEARS TO BE THE SAME AS
PREVIOUS FORECAST.
PREVIOUS EXTENDED...A RIDGE IS FORECAST BY THE MEDIUM RANGE MODELS TO
MAINTAIN DRY WEATHER OVER OUR REGION THROUGH AT LEAST SUNDAY MORNING.
HAVE REMOVED NEARLY ALL POPS FROM THE ZONES/GRIDS FROM FRIDAY NIGHT
THROUGH SATURDAY NIGHT AND INDICATED THAT RAIN CHANCES WONT START
UNTIL LATE ON SUNDAY. THE LATEST OPERATIONAL GFS (06Z) HAS DELAYED
RAINFALL EVEN MORE...UNTIL LATE MONDAY...AS THE INITIAL SYSTEM SPLITS
AND SLOWS DOWN WHILE APPROACHING THE COAST. ALTHOUGH THE LATEST GFS
DOES DELAY THE ONSET OF RAIN...IT STILL INDICATES A MAJOR PATTERN
CHANGE DURING THE FIRST PART OF NEXT WEEK WITH THE POTENTIAL FOR
SIGNIFICANT RAIN...AND THIS IS IN AGREEMENT WITH PREVIOUS GFS MODEL
RUNS...NEARLY ALL GFS ENSEMBLE MEMBER SOLUTIONS...AND THE ECMWF. SO
CONFIDENCE IS FAIRLY HIGH THAT WE WILL SEE A WET PATTERN DEVELOP
DURING THE FIRST PART OF NEXT WEEK.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS THE DISTRICT
TODAY. MAIN CONCERN WILL BE WINDS OVER THE SFO AND OAK TERMINALS
WHICH HAVE BEEN FAIRLY STRONG AND OUT OF THE NORTHEAST. LATEST
OBSERVATIONS ARE SHOWING THE PRESSURE GRADIENT BETWEEN SFO AND
SAC IS RELAXING THEREFORE EXPECT THESE WINDS TO DECREASE BY
ABOUT 21Z TODAY. WINDS WILL STILL BE OFFSHORE AND SUSTAINED NEAR 10
KTS GUSTING TO 15 KTS THROUGH EARLY AFTERNOON.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDA...SCA...SF BAY TIL 11 AM.
WIND ADVISORY TIL 9 AM...N AND E BAY HILLS
PUBLIC FORECAST: DYKEMA/MEHLE
AVIATION/MARINE: SMITH
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Dec 11, 8:52 AM PST, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 852 AM PST TUE DEC 11 2007 CAZ507-511-112300- NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 852 AM PST TUE DEC 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH BAY MOUNTAINS AND EAST BAY HILLS. .DAY ONE...TODAY THE STRONG WINDS THAT BUFFETED THE NORTH AND EAST BAY HILLS LAST NIGHT AND EARLY THIS MORNING WILL CONTINUE TO DIMINISH LATE THIS MORNING. THUS...NO HAZARDOUS WEATHER IS EXPECTED FOR THE REST OF THE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. MEHLE
Nearby
Freeze Warnings in California, 2007Every freeze warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.